Alert archive / Tennessee / Wind Advisories in 2026
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 22, 2026, 1:53 PM EDT for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Mar 22, 2026, 10:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2026, 1:53 PM EDT (17:53 UTC)
- In effect from
- Mar 22, 2026, 10:00 PM EDT
- Expired
- Mar 23, 2026, 9:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
038 WWUS74 KMRX 221753 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 153 PM EDT Sun Mar 22 2026 TNZ041-072-074-231000- /O.NEW.KMRX.WI.Y.0009.260323T0200Z-260323T1300Z/ Cocke Smoky Mountains-Blount Smoky Mountains-Sevier Smoky Mountains- Including the cities of Cades Cove, Hartford, Gatlinburg, and Elkmont 153 PM EDT Sun Mar 22 2026 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT MONDAY... * WHAT...Southwest winds increasing to 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, and Sevier Smoky Mountains Counties. * WHEN...From 10 PM this evening to 9 AM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 22, 1:23 PM EDT, 30 minutes earlier. Its key messages:
- Updated at 120 PM EDT Sun Mar 22 2026
- Unseasonably warm and breezy Sunday with a low chance of rain returning Sunday night/Monday morning, mainly north of interstate 40.
- Dry and seasonally cooler conditions are expected Monday, followed by a warming trend and returning rain chances late in the week.
Area forecast discussion, Mar 22, 1:23 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Morristown TN 123 PM EDT Sun Mar 22 2026 ...New AVIATION... .KEY MESSAGES... Updated at 120 PM EDT Sun Mar 22 2026 - Unseasonably warm and breezy Sunday with a low chance of rain returning Sunday night/Monday morning, mainly north of interstate 40. - Dry and seasonally cooler conditions are expected Monday, followed by a warming trend and returning rain chances late in the week. && .DISCUSSION... Issued at 248 AM EDT Sun Mar 22 2026 A low level SW flow will continue today as a low pressure system tracks from the central Plains to the lower OH Valley, tightening the pressure gradient across our area. Expect some gusty SW winds in the TN Valley, around 20-30 mph at times. Highs today will be well above normal - in the lower to mid 80s in most spots. This will be within a few degrees of record highs - the TRI record of 81 could be tied or broken, as well as OQT's record high of 83. Date Chattanooga Knoxville Tri-Cities Oak Ridge 03-22 89(1907) 87(1907) 81(1938) 83(2011) Tonight and Monday morning, a shortwave trough will move across the Great Lakes into the Mid-Atlantic region. The associated cold front will move across our area, but dynamics with upper trough and jet will be mainly north of the area. A line of weakening showers and a few elevated thunderstorms will move across southwest Virginia and northeast Tennessee between 2 and 8 AM. Main chances of rain will be north of interstate 40, with only light amounts between a tenth and a quarter inch. A colder air mass will build into the area on Monday behind the cold frontal passage. High pressure over the Great Lakes and OH Valley region will promote drier and seasonally cooler conditions through Tuesday. By Wednesday, broad ridging will expand from the southwest with high pressure shifting eastward, leading to a return of southerly flow and warming temperatures. Rain chances return late in the week as a front settles somewhere in the TN/OH Valley region. The position of a large high pressure ridge across the Gulf Coast region will mean moisture will be limited, but the front could linger in the area for a few days as it remains nearly stationary and parallel to the midlevel flow. && .AVIATION... (18Z TAFS) Issued at 120 PM EDT Sun Mar 22 2026 Increasingly breezy southwesterly winds and mostly clear conditions are expected for the rest of the afternoon and into the evening. The strongest winds will be at TYS and TRI where frequent gusts over 20 kts are expected. For CHA, these winds will be more southerly and not quite as strong. Overnight, these winds will continue at TYS and TRI with CHA seeing a notable decrease. Because of this trend, LLWS was included as winds a few thousand feet up will reach 40 kts. Remnants from earlier storms will move into northeastern portions of the area in the morning as showers. Most places will stay dry, but MVFR ceilings are forecast at all sites. Winds will also shift to more northerly. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 61 74 47 69 / 10 0 0 10 Knoxville McGhee Tyson Airport, TN 57 68 43 67 / 20 10 0 10 Oak Ridge, TN 56 68 43 67 / 30 10 0 10 Tri Cities Airport, TN 53 63 37 64 / 50 20 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...DGS AVIATION...BW
Hazardous weather outlook, Mar 22, 2:50 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 250 AM EDT Sun Mar 22 2026 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230700- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 250 AM EDT Sun Mar 22 2026 /150 AM CDT Sun Mar 22 2026/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Local storm report, Mar 22, 9:21 AM EDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
921 AM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail 4 NNW Abingdon 36.76N 81.99W
03/21/2026 E1.00 Inch Washington VA Public
Pea to quarter size hail.
&&
dhNearby
Wind Advisories in Tennessee, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.